Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 10, 2017, 6:48 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 10, 2017, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 40 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
753
WGCA52 TJSJ 102348
FFWSJU
PRC051-135-137-110245-
/O.NEW.TJSJ.FF.W.0003.170410T2348Z-170411T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
748 PM AST MON APR 10 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado Municipality in Puerto Rico...
Toa Baja Municipality in Puerto Rico...
Toa Alta Municipality in Puerto Rico...
* Until 1045 PM AST
* At 741 PM AST, Releases from the Lago La Plata Dam have raised the
river to flood stage of 16 feet near Toa Alta.
Flood waters are moving down Rio de La Plata from Toa Alta toward
the coast with the crest expected to reach Highway 2 in Dorado and
Toa Baja before 10 PM AST. Highway 2 is likely to be impassible by
then.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1847 6624 1847 6622 1846 6622 1834 6621
1835 6627 1847 6629 1848 6626
$$
Snell1 follow-up statement
503
WGCA72 TJSJ 110250
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1050 PM AST MON APR 10 2017
PRC051-135-137-110252-
/O.EXP.TJSJ.FF.W.0003.000000T0000Z-170411T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Toa Alta PR-
1050 PM AST MON APR 10 2017
...THE FLASH FLOOD WARNING FOR DORADO...TOA BAJA AND TOA ALTA
MUNICIPALITIES WILL EXPIRE AT 1045 PM AST...
The heavy rains have ended and no additional heavy rainfall is
expected at this time. Flood waters have begun to recede and
flooding is no longer expected to pose a threat at this time. Please
continue to heed any remaining road closures, ponding of water on
roadways, and allow river and streams to return to normal levels.
LAT...LON 1847 6624 1847 6622 1846 6622 1834 6621
1835 6627 1847 6629 1848 6626
$$
RAM/JJA/ACPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 4:02 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 10, 4:02 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service San Juan PR 502 PM AST Mon Apr 10 2017 .SYNOPSIS...Surface trough will exit the local area early on Tuesday. Cut off low is expected to establish north of the region on Tuesday and drift eastward into the Central Atlantic through the end of the week. A strong surface high pressure is expected to move into the Western Atlantic during the weekend. Although low level winds will tend to be from the northeast after midweek...the steering winds will be light with a southwest component by the end of the work week. This will shift the focus of showers across the interior and northeast sections of the islands. && .SHORT TERM...Monday afternoon through Wednesday...Scattered to numerous showers and isolated thunderstorms developed by mid afternoon across the interior sections of PR and slowly drifted to the northern municipalities. Several flood advisories were issued with this activity and are still in effect through at least late this afternoon. The doppler radar estimated between 1-2.5 inches of rain with the heaviest showers across Bayamon, Naranjito, Comerio and over portions of the western interior. The surface trough also brought showers across the U.S. Virgin Islands, leaving between 1-2 inches across portions of St. Croix and the waters between the islands. For the rest of the evening hours into Tuesday morning, some rivers can react and cause minor flooding due to run off from the previous heavy rainfall across the interior sections of PR. Residents and motorists should be alert due to possible flooded roads and other low lying areas. As the trough continues to move over the islands...the chances for isolated to scattered showers will continue across the coastal areas of the islands. Diurnally induced showers will continue each afternoon across the interior and western portions of PR through Wednesday. && .PREV DISCUSSION... /issued 1105 AM AST Mon Apr 10 2017/ LONG TERM...Thursday through Tuesday...Deep layer low north of Puerto Rico will slowly fill through Saturday while subtropical jet will become zonal late in the week...extending along the Tropical Atlantic from Puerto Rico to Africa. As the low pressure north of the islands dissipates...winds will shift to the east- northeast in response to a building high pressure over the Western Atlantic. Looks like the overall moisture will decrease below normal between Friday and Saturday when operational models suggest precipitable water values of 1.25-1.5 inches. At the same time... the mid to upper level ridge reaches it maximum amplitude. && .AVIATION....SHRA/TSRA are expected in and around TJSJ, TJMZ and TJBQ. As a result, periods of MVFR conditions can be expected across these terminals through at least 10/23z. Elsewhere, VFR conditions are expected to prevail with VCSH. Low level winds will continue mainly ESE to SE at around 10 to 15kts decreasing to less than 10kt after 10/23Z. && .MARINE...Buoys across the coastal waters of the USVI and PR were indicating seas at 4 feet or less and east to southeast winds up to 15 knots. Offshore Atlantic buoy 41043 was up to 7 feet early this morning but has come down to just under 6 feet as of 4 PM AST. Therefore the small craft advisory was let to expire at 2 PM. However, small crafts should continue to exercise caution tonight due to seas up to 6 feet across the Offshore Atlantic waters. Seas should remain under 5 feet for the rest of the week across the rest of the regional waters. A moderate risk of rip currents will continue for some of the northern beaches of the islands on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 84 75 84 / 40 40 40 50 STT 71 83 73 85 / 40 30 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...DS AVIATION...FC MARINE....DS
Hazardous weather outlook, Apr 10, 4:26 AM CDT, 14 hours 22 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 510 AM AST lunes 10 de abril de 2017 AMZ710>745-PRZ001>013-111000- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del Caribe- 510 AM AST lunes 10 de abril de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Trondas...Existe un potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de porciones del interior y norte de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Vientos...Vientos sostenidos hasta 20 nudos se esperan a traves de porciones de las aguas locales del Atlantico y del Caribe justo al este de las Islas Virgenes Estadounidenses. .Olas...Se espera oleaje picado/peligroso hasta 7 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y este de Puerto Rico y a lo largo de la mayoria de las playas de Vieques y Culebra. .Dias dos a siete...martes a domingo Aguaceros localmente inducidos y tronadas podrian causar inundaciones urnabas y de riachuelos en Puerto Rico el martes y miercoles. Se espera que el riesgo moderado de corrientes marinas continue durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar corrientes submarians al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-111000- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 510 AM AST lunes 10 de abril de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Inundaciones...Lluvias moderados a fuertes podrian resultar en acumulacion de agua en carreteras y areas de drenaje pobre, particularmente a traves de sectores del oeste de San Thomas y Santa Cruz. .Olas...Se espera oleaje picado/peligroso hasta 7 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las Islas Virgenes Estadounidenses. .Dias dos a siete...martes a domingo Se espera que el riesgo moderado de corrientes marinas continue el martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar inundaciones y corrientes submarinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:58 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 10, 2:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 2:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 2:37 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 10, 3:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 4:18 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 4:23 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 10, 5:10 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 10, 5:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 5:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 6:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 6:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.